MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301090
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device code a0501 captures the reportable investigation result of basket detached.Block h11: investigation results the returned 11mm gemini basket device was analyzed, and a visual evaluation noted that the handle returned in good condition.It was also noted that the device returned with the basket on its open position, however, the basket tip was kinked.Microscopic examination was performed under magnification, and it was noticed that the sheath was buckled, and the basket was detached from the pull wire.Functional examination was performed, and the basket was unable to close when the handle was actuated due to the detachment.Destructive test shows evidence of the torque mark.The device was disassembled, and the handle cannula was properly assembled to the pinch vise.The handle cannula with the pull wire was removed and it was possible to see that the basket was detached from the pull wire.With the available information, boston scientific concludes that the device returned with the basket detached from the pull wire, and the basket was unable to be closed.Additionally, the sheath was buckled, and the basket tip was kinked.Based on analysis results, the reported device performance allegation could be confirmed.The observed issues could be related to handling and manipulation of the device during procedure, it is probable that an excess of force applied to the device such as operational factors during their use could cause the damages observed affecting the functionality of the device.Taking all available information into consideration, the most probable cause of this complaint is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on the event.
 
Event or Problem Description
It was reported that a 11mm gemini basket device was used during a ureteroscopy (urs) procedure.During the procedure, the handle was dysfunctional, and the device did not close.The procedure was completed with another of the same device and there were no patient complications reported as a result of this event.Analysis of the returned basket identified the basket was detached from the pull wire.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21652385
Report Number2124215-2025-16400
Device Sequence Number7489537
Product Code FFL
UDI-Device Identifier08714729043355
UDI-Public08714729043355
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063301090
Device Catalogue Number330-109
Device Lot Number0034036280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown